Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Having severe itching on legs and hands. Turned to red, bleeding and scabbing. Took benadryl. Ask a doctor?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1979
Answered : 2457 Questions
I have severe itching on my feet ,legs and hands. I itch so bad and then I scratch ,it ends up being red and sore . Ending up with it bleeding and scabbing. I call the dermatologist and they can't see me for months,I have tried
itch cream but nothing seems to help. I took Benadryl but then I sleep. I just don't know what else to do it drives me nuts.
Posted Fri, 9 Aug 2013 in Skin Hair and Nails
Answered by Dr. M Y Shareef 1 hour later

I am Dr Shareef answering your query.

The symptoms of yours look more like a manifestation of scabies, for which you have to discuss and get clinically examined by your dermatologist. Once it is confirmed, there are local medications which are curative.

At the same time fungal infection has also to be excluded by your dermatologist. Both the conditions are curable.

I must suggest you to go for a blood sugar test, which if positive, may exaggerate your symptoms. Till then Benadryl or any other anti histamine drug can give symptomatic relief to you.

I hope I have answered your query. In case of any further doubts, you are welcomed to ask me.

Wishing you an early recovery.
Above answer was peer-reviewed by
Follow-up: Having severe itching on legs and hands. Turned to red, bleeding and scabbing. Took benadryl. Ask a doctor? 15 hours later
Have already seen my Dr and it isn't scabies went thru the suggestion of the Dr and did the treatment for scabies, didn't work. I called Dermatologist as suggested by the Dr and can't get appt for a long time . My legs and hands and fingers have scabbing from itching so bad I need help Benadryl doesn't stop the itch.
Answered by Dr. M Y Shareef 20 minutes later
Hi ! Your concern is genuine for the uncontrolled itching you have. In the mean time, have you under gone any investigations for this problem ? If not, I would suggest you to go for a routine CBC and a liver function test in the nearby medical laboratory.

Also, as your history says that you may be taking some medications for your cardiac problems, please try to recollect if the itching started after the start of any medications to which you may be allergic to. Any new item added to your diet recently could also be the offending factor.

You can also go for some kind of Vitamin E preparation after consulting your family physician and a moisturizing solution for soothing purposes.

Any preparation of levo-cetrizine may be more helpful in controlling your symptoms till you get an appointment from your dermatologist.

Please keep me informed further on this. Thanks and good luck.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor